CaltechAUTHORS
  A Caltech Library Service

Canonical formulations of full nonlinear topologically massive gravity

Deser, S. and Xiang, X. (1991) Canonical formulations of full nonlinear topologically massive gravity. Physics Letters B, 263 (1). pp. 39-43. ISSN 0370-2693. https://resolver.caltech.edu/CaltechAUTHORS:20161220-161052751

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20161220-161052751

Abstract

First-order forms of the complete nonlinear Einstein plus Chern-Simons third-derivative-order action are exhibited in both metric and dreibein forms. The “hamiltonians” are combinations of diffeomorphism and tangent space rotation generators as expected of generally covariant systems; the pure Chern-Simons hamiltonian has an additional, conformal transformation, term. These constraints reduce the apparent number of degrees of freedom to 1 and 0 respectively. The constraint algebras close, as required by this counting, without second-class constraints. The nature of the noninvariant terms in the Chern-Simons lagrangian density is discussed. For comparison, the linearized limit and the corresponding nonabelian vector action's canonical form are also given.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/0370-2693(91)91704-YDOIArticle
http://www.sciencedirect.com/science/article/pii/037026939191704YPublisherArticle
ORCID:
AuthorORCID
Deser, S.0000-0001-9285-9434
Additional Information:© 1991 Elsevier. Received 4 March 1991. This work was supported in part by NSF Grant #88-04561. S.D. also thanks the Physics Department at UCLA for hospitality during part of this work. We enjoyed many useful discussions with Jim McCarthy.
Funders:
Funding AgencyGrant Number
NSFPHY88-04561
Issue or Number:1
Record Number:CaltechAUTHORS:20161220-161052751
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20161220-161052751
Official Citation:S. Deser, X. Xiang, Canonical formulations of full nonlinear topologically massive gravity, Physics Letters B, Volume 263, Issue 1, 4 July 1991, Pages 39-43, ISSN 0370-2693, http://dx.doi.org/10.1016/0370-2693(91)91704-Y. (http://www.sciencedirect.com/science/article/pii/037026939191704Y)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:73021
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:21 Dec 2016 15:46
Last Modified:03 Oct 2019 16:23

Repository Staff Only: item control page